Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Las Vegas, NV

July 1, 2025Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jul 1, 2025, 1:54 AM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 1, 2025, 11:00 AM PDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2025, 1:54 AM PDT (08:54 UTC)
In effect from
Jul 1, 2025, 11:00 AM PDT
Expired
Jul 1, 2025, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 191 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:38 PM PDTNON-TSTM WND GST 5815 Nw Coyote Springs, NVSouth Las Vegas, report courtesy of EarthNetworks. Associated with showers and virga bomb.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5323 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS85 KVEF 010854
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
154 AM PDT Tue Jul 1 2025

...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF SOUTHERN
NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY
AS WELL AS AREAS OF DRY THUNDERSTORMS...

NVZ460-462-011830-
/O.NEW.KVEF.FW.W.0003.250701T1800Z-250702T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
154 AM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE NYE COUNTY
DESERTS AND ESMERALDA COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM PDT
this evening. 

* AFFECTED AREA...In Nevada...Fire weather zones 460 and 462.

* TIMING...11 am this morning through 8 pm this evening PDT.

* WIND...Sustained south to southeast winds 20 to 25 mph with 
  gusts of 30 to 40 mph. 

* HUMIDITY...5 to 10 percent.

* THUNDERSTORMS...Isolated Dry Thunderstorms are also possible in
  eastern Nye County with locally strong outflow winds exceeding
  40 mph. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-011830-
/O.NEW.KVEF.FW.W.0003.250701T1800Z-250702T0300Z/
Northwest Deserts/Northwest Plateau-
154 AM MST Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR 
THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM MST
this evening. 

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...11 am this morning through 8 pm this evening MST.

* HUMIDITY...10 TO 15 percent. 

* THUNDERSTORMS...Isolated to scattered dry thunderstorms are
  expected to develop through the afternoon hours and move
  westward while continuing into the evening hours. 

* OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are
  possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-011830-
/O.NEW.KVEF.FW.W.0003.250701T1800Z-250702T0300Z/
Lincoln County/Ely Dispatch-
154 AM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR 
LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM PDT
this evening. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 am this morning through 8 pm this evening PDT.

* HUMIDITY...8 to 12 percent.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms are
  expected to develop through the afternoon hours and move
  northward while continuing into the evening hours. 

* OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are
  possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
661 
WWUS85 KVEF 011821
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1121 AM PDT Tue Jul 1 2025

...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF SOUTHERN
NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY
AS WELL AS AREAS OF DRY THUNDERSTORMS...

NVZ460-462-020300-
/O.CON.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
1121 AM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT NOW UNTIL 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR THE NYE COUNTY DESERTS AND 
ESMERALDA COUNTY...

* AFFECTED AREA...In Nevada...Fire weather zones 460 and 462.

* TIMING...Through 8 pm this evening PDT.

* WIND...Sustained south to southeast winds 20 to 25 mph with 
  gusts of 30 to 40 mph.

* HUMIDITY...5 to 10 percent.

* THUNDERSTORMS...Isolated dry thunderstorms are possible in 
  eastern Nye County with locally strong outflow winds exceeding 
  40 mph. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-020300-
/O.CON.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/
Northwest Deserts/Northwest Plateau-
1121 AM MST Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT NOW UNTIL 8 PM MST THIS EVENING FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR THE NORTHWEST 
DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...Through 8 pm this evening MST.

* HUMIDITY...10 to 15 percent.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms are 
  expected to develop through the afternoon hours and move 
  westward while continuing into the evening hours.

* OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-020300-
/O.CON.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/
Lincoln County/Ely Dispatch-
1121 AM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT NOW UNTIL 8 PM PDT THIS EVENING FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR LINCOLN COUNTY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...Through 8 pm this evening PDT.

* HUMIDITY...8 to 12 percent.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms are 
  expected to develop through the afternoon hours and move 
  northward while continuing into the evening hours.

* OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
082 
WWUS85 KVEF 020246
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
746 PM PDT Tue Jul 1 2025

NVZ460-462-020400-
/O.EXP.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
746 PM PDT Tue Jul 1 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR THE NYE COUNTY DESERTS AND
ESMERALDA COUNTY...

Winds were beginning to decrease and humidity was beginning to
recover early this evening.

$$

AZZ102-020400-
/O.EXP.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/
Northwest Deserts/Northwest Plateau-
746 PM MST Tue Jul 1 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR THE NORTHWEST DESERTS
AND NORTHWEST PLATEAU OF MOHAVE COUNTY...

A few thunderstorms were persisting over southern Mohave County
early this evening, but most storms had dissipated.

$$

NVZ461-020400-
/O.EXP.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/
Lincoln County/Ely Dispatch-
746 PM PDT Tue Jul 1 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR LINCOLN COUNTY...

Very few thunderstorms were occurring over Lincoln County early
this evening, and this trend is likely to continue overnight.

$$

Morgan

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 9:38 PM PDT, 4 hours 16 minutes earlier. Its key messages:

  • * Hot temperatures continue, peaking today and Tuesday and slowly moderating thereafter. * Increasing moisture will result in a return of thunderstorm chances, first across Mohave County on Tuesday, then expanding across southern Nevada and eastern San Bernardino County through Wednesday. Storm chances may linger across northwestern Arizona through Thursday.
Area forecast discussion, Jun 30, 9:38 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
938 PM PDT Mon Jun 30 2025

.KEY MESSAGES...

* Hot temperatures continue, peaking today and Tuesday and slowly
  moderating thereafter.

* Increasing moisture will result in a return of thunderstorm
  chances, first across Mohave County on Tuesday, then expanding
  across southern Nevada and eastern San Bernardino County through
  Wednesday. Storm chances may linger across northwestern Arizona
  through Thursday.

&&

.DISCUSSION...

This afternoon, highs are well on their way to topping out around 3
to 7 degrees above normal with current temperatures in the mid 90s
and lower 100s across lower elevations, and 80s in the mountains.
Per latest water vapor imagery and 500hPa RUC analysis, a
negatively-tilted ridge remains anchored over the Four Corners
Region, with an approaching trough to the west off of the Central
California Coast that will gradually translate eastward the next
several days. Decreasing thicknesses with this trough as well as
increasing moisture will result in a slow moderation of
temperatures, with highs Tuesday similar to today, but gradually
cooling down and topping out closer to normal by the end of the week
and into this weekend. Fortunately, HeatRisk largely remains in the
Minor to Moderate range, precluding the need for any heat-related
headlines, though those spending time outdoors will still need to
ensure they stay hydrated and as cool as possible.

Ahead of the approaching trough, monsoonal moisture will continue
increasing over the region. This increase in moisture is already
underway today, with precipitable water (PWAT) values over southern
reaches of the forecast area already gradually working toward 100
percent of normal. This increase will be more substantial Tuesday
and especially on Wednesday, as PWATs increase to around 125 to 150
percent of normal per latest ensemble guidance, focused particularly
across southern Nevada and northwestern Arizona. This moisture,
coincident with the approaching trough to the west and its
associated ascent will yield increasing storm chances. Storm chances
begin ramping up across Mohave County Tuesday afternoon and evening,
gradually expanding northward and westward through Wednesday, with
current expectations for storm potential to peak Wednesday afternoon
into Wednesday evening. Storm chances look to linger into Thursday,
particularly across portions of Mohave County, though the timing of
the aforementioned trough will make a difference as it ushers in
drier air, shunting moisture and storm chances eastward. In its
wake, a return to dry and breezy conditions is expected for the end
of the week through the upcoming weekend.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Southwesterly winds under 10 knots should persist
through the night before variable winds develop tomorrow morning.
Another round of gusty south-southwest winds arrives in the
afternoon and mid level clouds should start to move into the area
during that time. Outflow from convection in the region may reach
the Las Vegas Valley in the late afternoon or early evening, but
confidence is low at this time. Any outflows that reach the
terminal may cause temporary changes in wind direction or speed.
Temperatures should fall to less than 100 degrees by 04Z,
increasing to over 100 degrees between 18Z and 04Z tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Breezy westerly winds
persist through the night in the western Mojave Desert including
KDAG. Light winds are expected elsewhere. Tomorrow's winds should be
similar to today's, with increasing southerly to southwesterly winds
at most locations in the afternoon. Convection is likely in the
region tomorrow afternoon and evening. Outflow winds from storms
over high terrain in northwestern Arizona may reach the Colorado
River Valley including KEED and KIFP by the evening. Outflow from
isolated storms may also reach terminals in other parts of the
Mojave Desert including the Las Vegas Valley in the afternoon and
evening, but confidence is low at this time.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Phillipson
AVIATION...Meltzer

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:52 PM PDTSevere Thunderstorm WarningVEFClark53 min
Jul 1, 2:42 PM PDTSevere Thunderstorm WarningVEFClark48 min
Jul 1, 2:44 PM PDTSevere Thunderstorm WarningVEFClark61 min
Jul 1, 3:41 PM PDTSevere Thunderstorm WarningVEFClark64 min
Jul 1, 3:57 PM PDTDust Storm WarningVEFClark63 min

Nearby

Red Flag Warnings in Nevada, 2025Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.